| Catalog Number |
481400050 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919); Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the 36 liner head is stuck on metal adaptor piece and it is scratched and chipped too much while trying to disassemble the item.No additional info.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "it was reported that the 36 liner head is stuck on metal adaptor piece and spd has now scratched it and chipped it too much trying to disassemble the item.It needs to be replaced.No additional info".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the following conditions on the device surface: 1) device was returned assembled with the impactor tip (emsys lnr imp tip 36), where only one portion of the device was visible for the inspection; 2) the metal surface was severely scratched, making the product information difficult to read; and 3) chipped patterns were observed on the device inner threads and on its outer surfaces.No other anomaly was identified on the device surface.Scratches and chipped patterns observed are consistent with other tools and hard edges coming in contact with the device; as well as excessive forces applied while assembling/disassembling the device with its mating component.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.Functional test revealed the device was unable to be disassembled from its mating component (emsys lnr imp tip 36), confirming the reported allegation.Potential cause can be traced to a random component failure that may have been caused by exposure to unintended forces, such as overtightening, assembling the device in a misaligned position or by impacting the device before it was fully threaded/seated.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per emphasys¿ acetabular solutions surgical technique (103736384 rev h), pages 18, 19 and 28, the following precautions need to be followed while assembling/disassembling the device with its mating component: 1) select liner impactor tip that corresponds to the liner implant id size; 2) thread the liner impactor tip onto the metal adaptor until secure; 3) impact the liner directly into the shell with multiple medium blows; 4) liner impactor tips are only used for liner impaction; and 5) only emphasys specific impactor handles are compatible with liner impactor tips.Please refer to the page 28 of the surgical technique to visualize the recommended liner impactor tip assembly and disassembly instructions.The overall complaint was confirmed as the observed condition of the emsys lnr imp tip adpt would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.